Advertisement

Uniqueness results for quasilinear parabolic equations through viscosity solutions' methods

  • Guy BarlesEmail author
  • Samuel Biton
  • Mariane Bourgoing
  • Olivier Ley
OriginalPaper

Abstract.

In this article, we are interested in uniqueness results for viscosity solutions of a general class of quasilinear, possibly degenerate, parabolic equations set in \({\mathbb R}^N\). Using classical viscosity solutions' methods, we obtain a general comparison result for solutions with polynomial growths but with a restriction on the growth of the initial data. The main application is the uniqueness of solutions for the mean curvature equation for graphs which was only known in the class of uniformly continuous functions. An application to the mean curvature flow is given.

Keywords

Continuous Function Initial Data Comparison Result Parabolic Equation General Class 
These keywords were added by machine and not by the authors. This process is experimental and the keywords may be updated as the learning algorithm improves.

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

References

  1. 1.
    Barles, G.: Solutions de viscosité des équations de Hamilton-Jacobi. Springer-Verlag, Paris, 1994Google Scholar
  2. 2.
    Barles, G., Biton, S., Ley, O.: Quelques résultats d'unicité pour l'équation de mouvement par courbure moyenne dans \({I\!\!R}^n\). ESAIM: Proceedings, Actes du 32éme Congrés d'Analyse Numérique: Canum 2000 8, 1-12 (2000)Google Scholar
  3. 3.
    Barles, G., Biton, S., Ley, O.: A geometrical approach to the study of unbounded solutions of quasilinear parabolic equations. Arch. Rational Mech. Anal. 162, 287-325 (2002)zbMATHGoogle Scholar
  4. 4.
    Barles, G., Biton, S., Ley, O.: Quasilinear parabolic equations, unbounded solutions and geometrical equations II. Uniqueness without growth conditions and applications to the mean curvature flow in \({I\!\!R}^2\). Preprint (2001)Google Scholar
  5. 5.
    Barles, G., Biton, S., Ley, O.: Quasilinear parabolic equations, unbounded solutions and geometrical equations IV. The \((x,t)\)-dependent case. In preparationGoogle Scholar
  6. 6.
    Barles, G., Buckdahn, R., Pardoux, E.: Backward stochastic differential equations and integral-partial differential equations. Stoch. and Stoch. Rep. 60, 57-83 (1997)MathSciNetzbMATHGoogle Scholar
  7. 7.
    Chen, Y.G., Giga, Y., Goto, S.: Uniqueness and existence of viscosity solutions of generalized mean curvature flow equations. J. Differential Geom. 33, 749-786 (1991)zbMATHGoogle Scholar
  8. 8.
    Chou, K.-S., Kwong: Y.-C.: On quasilinear parabolic equations which admit global solutions for initial data with unrestricted growth. Calc. Var. 12, 281-315 (2001)zbMATHGoogle Scholar
  9. 9.
    Crandall, M.G., Ishii, H., Lions, P.-L.: User's guide to viscosity solutions of second order partial differential equations. Bull. Amer. Math. Soc. (N.S.) 27, 1-67 (1992)zbMATHGoogle Scholar
  10. 10.
    Crandall, M.G., Lions, P.-L.: Viscosity solutions of Hamilton-Jacobi equations. Trans. Amer. Math. Soc. 277, 1-42 (1983)MathSciNetzbMATHGoogle Scholar
  11. 11.
    Crandall, M.G., Lions, P.-L.: Quadratic growth of solutions of fully nonlinear second order equations in \({I\!\!R}^n\). Differential Integral Equations 3, 601-616 (1990)MathSciNetzbMATHGoogle Scholar
  12. 12.
    Ecker, K., Huisken, G.: Interior estimates for hypersurfaces moving by mean curvature. Invent. Math. 105, 547-569 (1991)MathSciNetzbMATHGoogle Scholar
  13. 13.
    Evans, L.C., Spruck J.: Motion of level sets by mean curvature. I. J. Differential Geom. 33, 635-681 (1991)zbMATHGoogle Scholar
  14. 14.
    Evans, L.C., Spruck, J.: Motion of level sets by mean curvature. IV. J. Geom. Anal. 5, 77-114 (1995)Google Scholar
  15. 15.
    Giga, Y., Goto, S., Ishii, H., Sato, M.-H.: Comparison principle and convexity preserving properties for singular degenerate parabolic equations on unbounded domains. Indiana Univ. Math. J. 40, 443-470 (1991)MathSciNetzbMATHGoogle Scholar
  16. 16.
    Ishii, H.: Uniqueness of unbounded viscosity solution of Hamilton-Jacobi equations. Indiana Univ. Math. J. 33, 721-748 (1984)MathSciNetzbMATHGoogle Scholar
  17. 17.
    Ishii, H.: Perron's method for Hamilton-Jacobi equations. Duke Math. J. 55, 369-384 (1987)MathSciNetzbMATHGoogle Scholar
  18. 18.
    Ley, O.: Lower-bound gradient estimates for first-order Hamilton-Jacobi equations and applications to the regularity of propagating fronts. Adv. Differential Equations 6, 547-576 (2001)MathSciNetzbMATHGoogle Scholar
  19. 19.
    Osher, S., Sethian, J.: Fronts propagating with curvature dependent speed: algorithms based on Hamilton-Jacobi formulations. J. Comp. Physics 79, 12-49 (1988)MathSciNetzbMATHGoogle Scholar

Copyright information

© Springer-Verlag Berlin/Heidelberg 2003

Authors and Affiliations

  • Guy Barles
    • 1
    Email author
  • Samuel Biton
    • 1
  • Mariane Bourgoing
    • 1
  • Olivier Ley
    • 1
  1. 1.Laboratoire de Mathématiques et Physique ThéoriqueUniversité de ToursToursFrance

Personalised recommendations